Alert archive / Wyoming / High Wind Watches in 2019
High Wind Watch 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 1, 2019, 3:16 AM MST for 4 counties in Wyoming. It took effect at Dec 1, 2019, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2019, 3:16 AM MST (10:16 UTC)
- In effect from
- Dec 1, 2019, 5:00 PM MST
- Expired
- Dec 1, 2019, 1:44 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 30, 10:39 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 30, 10:39 PM MST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1039 PM MST Sat Nov 30 2019
.UPDATE...
Issued at 1037 PM MST Sat Nov 30 2019
...Please see latest 6Z aviation discussion...
UPDATE Issued at 922 PM MST Sat Nov 30 2019
One last update this evening: since visibilities have improved
greatly across western Nebraska and portions of east central
Wyoming in the last hour or two with snow ending across the
region, decided to replace the Blizzard Warning with a Winter
Weather Advisory for blowing and drifting snow until early Sunday
morning. Expect winds to gradually lower through midnight, but
will likely remain elevated even into Sunday morning.
UPDATE Issued at 749 PM MST Sat Nov 30 2019
Strong winter storm finally beginning to push east of the area
with slowly improving conditions this evening. Decided to cancel
most of the High Wind Warning and replace it with Winter Weather
Advisories since blowing snow is becoming the main hazard. Kept
the Blizzard warning going for far eastern Wyoming and the
northern/central Nebraska panhandle. Webcams, observations, and a
few spotters are still reporting blizzard conditions with blowing
snow and quarter mile or near quarter mile visibilities. Will give
this a few more hours and then consider downgrading to an Advisory
for blowing snow since the falling snow associated with the storm
has pretty much ended for the night.
Otherwise, kept the Blizzard Warning going for the wind prone
areas that are still receiving observing very low visibilities in
blowing snow with winds over 60 mph.
&&
.SHORT TERM...(This evening through Sunday)
Issued at 245 PM MST Sat Nov 30 2019
Recent WV imagery and RAP analysis show the deep upper level low
continuing to push east over north-central Nebraska with a 988 mb
sfc low per mesoanalysis. This surface low will continue to
provide moisture to portions of the CWA before pulling off farther
east. Strong pressure gradients are present along with 60-70 kt
flow aloft from 800-700 mb resulting in strong winds and
widespread blowing snow across Southeast Wyoming and Western
Nebraska. Wind gusts observations along I-80 between Cheyenne and
Laramie have consistently been in the 55 to 70 MPH range all day.
Additionally, received numerous reports of power line damage in
the Nebraska Panhandle from strong winds. Blizzard conditions
began developing across the South Laramie Range and South Laramie
Range Foothills in Wyoming in addition to Banner County in
Nebraska. These zones were upgraded to Blizzard Warnings with the
morning update and have since met the 3 hour criteria. WYDOT and
NEDOT webcams have shown whiteout conditions with snow drifts
across many roadways. Other zones within the High Wind Warning
have seen significant blowing snow at times as well.
Falling snow seems to be wrapping up with the exception being the
eastern most counties in the CWA. Recent radar reflectivity shows
returns south of the Black Hills through Chadron where snow
reports of 1 foot were received this morning. Other sites farther
south through the Panhandle are still reporting snow where radar
is most likely overshooting bands of snow. An additional 1 to 3
inches may fall in these eastern zones. As snowbands continue to
push east this evening, stronger winds will move in over fresh
snowfall which will result in additional blowing snow over the NE
Panhandle. Winds will begin to decrease this evening, but will
still remain elevated into early Sunday morning as 50 kt winds
aloft will remain in place until then.
The current Winter Storm and High Wind Headlines continue through
5 AM MST Sunday. Hazardous travel will continue through the night
as slick/snow covered roads, reduced visibility in blowing snow,
and strong winds continue.
.LONG TERM...(Sunday night through Saturday)
Issued at 245 PM MST Sat Nov 30 2019
Upper level ridging will slide in in the wake of the strong sfc
low that that has brought snow/blowing snow and strong winds
across the CWA. Temperatures will begin to warm back to near
normal in the low 40s east of the Laramie Range and 30s west
starting Monday with mostly dry weather. Breezy winds will also
return Monday with an approaching shortwave and tightening
gradients. WRKBRX is around 50% with 50-60 kt westerlies at
700-800 mb. A cold front will move in from the northwest Monday
night which will bring the chance for snow across the higher
elevations, but only light accumulations expected at this time.
Afterward, zonal flow aloft takes over as a progressive shortwave
moves through the southern Rockies Thursday. Recent model guidance
has shifted this shortwave south so chances of precipitation with
this system seem unlikely. Looking towards week's end, models
hint at our next large scale disturbance making its way into the
Pacific Coast, but plenty of model uncertainty with strength and
timing of the trough are present. 12z GFS currently pushes this
disturbance through relatively quickly while the 00z Euro digs the
trough farther south, potentially too far south for any
precipitation over our CWA. CPC's 6-10 day outlook suggests above
normal temperatures and above normal precipitation heading into
next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1037 PM MST Sat Nov 30 2019
Conditions are gradually improving tonight. A few sites are
fluctuating between MVFR and IFR due to blowing snow, but as winds
continue to die down visibility will increase to VFR. Other than
some lingering wind gusts, flight conditions will be much more
favorable tomorrow morning and the rest of the day Sunday.
&&
.FIRE WEATHER...
Issued at 314 AM MST Sat Nov 30 2019
No fire weather concerns w/ deep snow pack already in place over
a large part of the area. Widespread snow & strong winds, along
with areas of blizzard conditions can be expected over the next 12
hrs.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 5 AM MST Sunday for WYZ101-102-
106>108-118-119.
High Wind Warning until 5 AM MST Sunday for WYZ106.
Blizzard Warning until 5 AM MST Sunday for WYZ110-116-117.
NE...Winter Weather Advisory until 5 AM MST Sunday for NEZ002-003-
019>021-054-055-095-096.
&&
UPDATE...CW
SHORT TERM...MB
LONG TERM...MB
AVIATION...CW
FIRE WEATHER...CLHHazardous weather outlook, Nov 30, 9:20 PM MST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 920 PM MST Sat Nov 30 2019 NEZ021-054-055-WYZ101-106-107-116>119-020100- Morrill-Kimball-Cheyenne-Converse County Lower Elevations- Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 920 PM MST Sat Nov 30 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TONIGHT High Wind Warnings will likely be cancelled shortly along portions of Interstate 25 and Interstate 80 since winds have started to ease this evening. However, blowing snow, drifting snow, and dangerous travel conditions will continue through tonight. A Winter Weather Advisory will likely remain in effect until the blowing snow threat ends. Please continue to follow road closures or restrictions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. Warmer temperatures will start on Monday with minimal concerns through the week. .Spotter information statement... Spotters are encouraged to report snowfall amounts and other significant weather conditions to the National Weather Service in Cheyenne. WYZ103>105-109-111>115-020100- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley- 920 PM MST Sat Nov 30 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Patchy blowing snow will result in travel hazards through tonight. Please continue follow any road closures and restrictions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. Warmer temperatures will start on Monday with minimal concerns through the week. .Spotter information statement... Spotters are encouraged to report snowfall amounts and other significant weather conditions to the National Weather Service in Cheyenne. NEZ002-003-019-020-095-096-WYZ102-108-110-020100- Dawes-Box Butte-Scotts Bluff-Banner-North Sioux-South Sioux- Niobrara County-Goshen County-North Snowy Range Foothills- 920 PM MST Sat Nov 30 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Snow had ended across the area late this evening, although a few stray flurries are possible. However, blowing and drifting snow are still a major problem across far eastern Wyoming and western Nebraska. A Winter Weather Advisory for blowing and drifting snow has replaced the Blizzard Warning for the rest of tonight. Please continue to follow road closures or restrictions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. Warmer temperatures will start on Monday with minimal concerns through the week. .Spotter information statement... Spotters are encouraged to report snowfall amounts and other significant weather conditions to the National Weather Service in Cheyenne.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 1:44 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 51 hr |
Nearby
High Wind Watches in Wyoming, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.